MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF TORIC ASPHERIC UV ABSORBING SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF TORIC ASPHERIC UV ABSORBING SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number SA6AT4
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Disturbances (2140)
Date of Event 01/22/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lens was returned adhered to the inside of a company product tray.Viscoelastic was observed on the lens.Both haptics were broken in the distal area.The broken portion of the haptics were not returned.The lens was cleaned with klrp to further evaluate.The optic was cut into two portions.One optic portion has linear cracks in the shape of an instrument used to grasp the lens.The anterior optic has scratches between the center and the edge.The other optic portion has many cracked areas on the edge.The posterior optic edge is split and chipped.Product history records were reviewed, and documentation indicated the product met release criteria.Information was provided that indicated the use of a qualified cartridge, handpiece, and viscoelastic combination.The root cause cannot be determined for the reported complaint of dysphotopsia, explant.The explanted lens was returned in pieces with broken haptics and multiple areas of damage to the optic.Each lens was subjected to a 100 percentage assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The power and resolution of the returned lens could not be re-evaluated due to the optic damage.The monofocal toric company (2.25 cyl.) 14.5 diopter lens was removed and replaced with a non-company monofocal, 14.5 diopter.Due to the exchange of a monofocal toric 14.5 diopter lens to a monofocal non-toric 14.5 diopter lens, this suggests that a non-toric lens to an for the replacement lens may have been an improved choice for the patient's vision needs.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that following an intraocular lens (iol) implant procedure in left eye, the patient experienced dysphotopsia.The iol was exchanged for same diopter non-company lens 1 year 4 months 9 days following the initial implant procedure.Post exchange the patient issues were resolved and surgeon prognosis was stable vision with no patient harm.Additional information has been requested.

Brand Name
ACRYSOF TORIC ASPHERIC UV ABSORBING SINGLEPIECE IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21514474
Report Number1119421-2025-00585
Device Sequence Number19958543
Product Code HQL
UDI-Device Identifier00380652336185
UDI-Public(01)00380652336185(17)231031(11)181107(10)12666958
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 03/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model NumberSA6AT4
Device Lot Number12666958
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/03/2025
Initial Report FDA Received Date03/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH II LOADING FORCEPS; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE C; MONARCH III IOL DELIVERY SYSTEM, INJECTOR; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient SexFemale